Wisconsin, 2007

Hail and Damaging Wind in Wisconsin, June 7, 2007

June 7, 2007 · NWS DLH · 4 events in 3 counties and zones

An unseasonably strong surface low pressure system produced severe weather over northwest Wisconsin. Severe thunderstorms developed in the afternoon and continued into early evening, producing large hail and damaging winds across Douglas, Price, and Iron counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

An unseasonably strong surface low pressure system produced severe weather over northwest Wisconsin. Severe thunderstorms developed in the afternoon and continued into early evening, producing large hail and damaging winds across Douglas, Price, and Iron counties. A gust front ahead of a line of storms produced up to 70 mph winds just southwest of Superior in Douglas county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 7, 12:48 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 7, 12:48 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
148 PM CDT THU JUN 7 2007

.DISCUSSION...WILL BE SHORT WITH ONGOING SEVERE WEATHER. SEVERE
THREAT WILL CONTINUE THROUGH THE EVENING CHANGING OVER TO SHRA
AFTER COLD FROPA TONIGHT. SYSTEM LIFTS NE INTO CANADA BY 12Z
FRIDAY. BRIEF BREAK FRIDAY THEN ZONAL FLOW ESTABLISHES. FAST
MOVING SHORT WAVES WILL AFFECT THE AREA THROUGH SUNDAY NIGHT. SW
FLOW RETURNS ON MONDAY AS ANOTHER LONG WAVE TROF CLOSES OFF BY
WEDNESDAY WITH PERIODIC CHANCES OF -TSRA.

&&

.AVIATION...STRONG COLD FRONT WITH SCTD MVFR CONDITIONS AHEAD OF
IT WITHIN CONVECTIVE LINES. WINDSHIFT WILL USHER IN A 9-12 HR
PERIOD OF IFR/LIFR CONDITIONS WITH LIGHT RAIN.BRISK NW WINDS
BEHIND FRONT..WITH GUSTS NEAR 20MPH EXPECTED THROUGH 12Z MOST
LOCATIONS.

&&

POINT TEMPS/POPS...
DLH  47  68  48  77 /  60  10  10  10
INL  47  67  48  77 /  60  10  20  20
BRD  48  69  49  79 /  40  10  10  10
HYR  52  67  47  79 /  60  10  10  10
ASX  53  67  48  77 /  60  20  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LSZ121-LSZ144-
     LSZ145-LSZ146-LSZ147-LSZ148.

GSF/CANNON
Hazardous weather outlook, Jun 7, 6:46 AM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
746 AM CDT THU JUN 7 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-081030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
746 AM CDT THU JUN 7 2007

...MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL OCCUR THIS MORNING...AND AN ISOLATED
SEVERE STORM IS POSSIBLE WITH LARGE HAIL THE MAIN THREAT.

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE NORTHLAND...ESPECIALLY FAR EASTERN MINNESOTA
AND NORTHWEST WISCONSIN. MUCH OF THE NORTHLAND IS IN A MODERATE
RISK OF SEVERE STORMS...WITH A HIGH RISK EAST AND SOUTH OF A LINE
FROM SIREN TO IRONWOOD. THE THREATS WILL BE LARGE HAIL...DAMAGING
WINDS...AND A FEW STRONG TORNADOES. THIS IS A DANGEROUS
SITUATION...AND WATCH FOR FUTURE FORECASTS...WATCHES AND WARNINGS
AS THE DAY PROGRESSES. THE STORMS WILL WEAKEN AND MOVE EAST OUT OF
THE AREA BY LATE EVENING.

STRONG SOUTH TO SOUTHWEST WINDS GUSTING TO 45 MPH WILL
DEVELOP TODAY...AND A WIND ADVISORY HAS BEEN ISSUED FOR NORTHWEST
WISCONSIN. SEE THE LATEST WEATHER MESSAGE FOR MORE INFORMATION.

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE NEAR SHORE WATERS
FROM TWO HARBORS...TO DULUTH...TO PORT WING FOR THIS MORNING...AND
FOR THE REST OF THE SOUTH SHORE THROUGH FRIDAY MORNING. SEE THE
LATEST NEAR SHORE MARINE FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THE
EVENING.

MELDE

The radar

The Duluth radar (KDLH), 174 km away, was scanning. The volume nearest the first event began at 19:50 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Price

When
June 7, 1:50 PM CST
Where
Price County, Fifield
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
45.880, -90.420

Hail, Price

When
June 7, 1:50 PM CST
Where
Price County, Fifield
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
45.880, -90.420

Hail, Iron

When
June 7, 2:07 PM CST
Where
Iron County, Mercer
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
46.170, -90.070

Thunderstorm Wind, Douglas

When
June 7, 5:45 PM CST
Where
Douglas County, 7 mi SW of Superior
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
46.648, -92.204

Large trees were blown down and windows of a house were shattered by strong thunderstorm winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42388, 42389, 42390, 42393.